Alert archive / Kansas / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 8, NWS Goodland, KS
NWS Goodland, KS issued this severe thunderstorm warning at Apr 23, 2014, 7:41 PM CDT for Graham County, Kansas. It was in force for 64 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 23, 2014, 7:41 PM CDT (00:41 UTC)
- Expired
- Apr 23, 2014, 8:45 PM CDT
- In force
- 64 min
- Issued by
- NWS Goodland, KS
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Graham County, KS
The radar
The Goodland radar (KGLD), 159 km from the middle of the area, began a volume at 00:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 23, 7:45 PM CDT | HAIL 1 | 1 N Penokee, KS | HEAVY RAIN WITH PEA SIZED HAIL, THEN RECEIVED QUARTER SIZE HAIL FOR AWHILE AND THEN PEA SIZE HAIL RESUMED. |
| Apr 23, 7:55 PM CDT | HAIL 1 | Hill City, KS | HAIL LASTED ABOUT 10 MINUTES. MOST HAIL WAS NICKEL SIZE WITH SOME QUARTER SIZE HAIL. |
| Apr 23, 8:13 PM CDT | HAIL 0.75 | 7 Ne Hill City, KS | PEA TO DIME SIZE HAIL COVERING THE GROUND |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 4 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 23, 3:04 PM CDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 0.7 hours before the alert went out and 171 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 358 J/kg
- Mixed-layer CIN
- -176 J/kg
- Mixed-layer LCL
- 2362 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 208 m²/s²
- 0-3 km storm-relative helicity
- 347 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.5
The text
As transmitted, in the capitals the NWS used until 2016.
578
WUUS53 KGLD 240041
SVRGLD
KSC065-240145-
/O.NEW.KGLD.SV.W.0008.140424T0041Z-140424T0145Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GOODLAND KS
741 PM CDT WED APR 23 2014
THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
GRAHAM COUNTY IN NORTHWEST KANSAS...
* UNTIL 845 PM CDT
* AT 736 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR PENOKEE...
AND MOVING EAST AT 30 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...TRAINED WEATHER SPOTTERS. QUARTER SIZE HAIL
WAS REPORTED IN MORLAND 10 MINUTES AGO.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
PENOKEE...HILL CITY...BOGUE AND NICODEMUS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
LARGE HAIL...DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND LIGHTNING
IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY. LIGHTNING
KILLS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.
&&
LAT...LON 3913 10012 3942 10011 3954 9960 3946 9959
3914 9960
TIME...MOT...LOC 0041Z 253DEG 27KT 3933 9997
HAIL...1.00IN
WIND...60MPH
$$
HUSTED3 follow-up statements
878
WWUS53 KGLD 240055
SVSGLD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
655 PM MDT WED APR 23 2014
KSC065-240145-
/O.CON.KGLD.SV.W.0008.000000T0000Z-140424T0145Z/
GRAHAM KS-
755 PM CDT WED APR 23 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CENTRAL GRAHAM
COUNTY UNTIL 845 PM CDT...
AT 753 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR HILL CITY...
AND MOVING EAST AT 30 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...TRAINED WEATHER SPOTTERS. QUARTER SIZE HAIL WAS
REPORTED IN PENOKEE 5 MINUTES AGO.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
HILL CITY...BOGUE AND NICODEMUS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
LARGE HAIL...DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND LIGHTNING
IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY. LIGHTNING
KILLS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.
&&
LAT...LON 3924 10001 3944 10002 3954 9960 3946 9959
3924 9960
TIME...MOT...LOC 0054Z 253DEG 27KT 3937 9987
HAIL...1.00IN
WIND...60MPH
$$
HUSTED984
WWUS53 KGLD 240105
SVSGLD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
705 PM MDT WED APR 23 2014
KSC065-240145-
/O.CON.KGLD.SV.W.0008.000000T0000Z-140424T0145Z/
GRAHAM KS-
805 PM CDT WED APR 23 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHERN
GRAHAM COUNTY UNTIL 845 PM CDT...
AT 801 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR HILL CITY...
AND MOVING EAST AT 40 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...TRAINED WEATHER SPOTTERS. QUARTER SIZE HAIL WAS
REPORTED IN HILL CITY.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
NICODEMUS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
LARGE HAIL...DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND LIGHTNING
IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY. LIGHTNING
KILLS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.
&&
LAT...LON 3931 9960 3931 10001 3944 10002 3954 9960
3946 9959
TIME...MOT...LOC 0105Z 248DEG 35KT 3943 9973
HAIL...1.00IN
WIND...60MPH
$$
HUSTED155
WWUS53 KGLD 240123
SVSGLD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
723 PM MDT WED APR 23 2014
KSC065-240133-
/O.CAN.KGLD.SV.W.0008.000000T0000Z-140424T0145Z/
GRAHAM KS-
823 PM CDT WED APR 23 2014
...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN GRAHAM COUNTY IS
CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND MOVED OUT OF
THE WARNED AREA.
ADDITIONAL STRONG THUNDERSTORMS ARE STILL POSSIBLE...AND A SEVERE
THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 11 PM CDT.
LAT...LON 3931 9960 3931 10001 3944 10002 3954 9960
3946 9959
TIME...MOT...LOC 0123Z 248DEG 35KT 3949 9952
$$
HUSTEDWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 23, 7:15 PM CDT, 26 minutes earlier.
Area forecast discussion, Apr 23, 7:15 PM CDT, 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GOODLAND KS
615 PM MDT WED APR 23 2014
.UPDATE...
ISSUED AT 606 PM MDT WED APR 23 2014
RELATIVE HUMIDITIES WILL INCREASE ABOVE 15 PERCENT OVER THE
NORTHERN HALF OF THE WARNED AREA WHERE THE WINDS ARE STRONGER.
OVER THE SOUTHERN HALF WERE RELATIVE HUMIDITIES ARE CLOSER TO 15
PERCENT...WIND GUSTS HAVE GENERALLY DROPPED TO 20 MPH OR LESS.
WITH RELATIVE HUMIDITIES INCREASING TO NEAR 20 PERCENT OVER THE
NEXT HOUR...BELIEVE THE CRITICAL FIRE WEATHER THREAT IS GENERALLY
OVER. CANNOT RULE OUT A FEW GUSTS OF 25-30 MPH OVER THE NEXT HOUR
BUT BROADER SCALE TREND IS FOR RELATIVE HUMIDITIES TO IMPROVE SO
WILL ALLOW THE WARNING TO EXPIRE.
&&
.SHORT TERM...(THIS EVENING THROUGH THURSDAY)
ISSUED AT 141 PM MDT WED APR 23 2014
DIFFERENTIAL CYCLONIC VORTICITY ADVECTION WILL OCCUR OVER THE
FORECAST AREA THIS EVENING. A NUMBER OF BOUNDARIES ARE ALSO APPARENT
ON THE WSR-88D. ALTHOUGH THE MAIN DRY LINE PUSH WILL BE SOUTH OF THE
AREA...THE INTERSECTION OF A SURFACE TROUGH FROM THE NORTH WITH A
BOUNDARY FURTHER EAST WILL PRODUCE CONVECTION THIS AFTERNOON AND
EVENING. EVEN WITH ABUNDANT CLOUD COVER...EXPECT MIXED LAYER CAPES
TO RANGE FROM 1000-1500 J/JG EAST OF HIGHWAY 83. SHEAR HAS CONTINUED
TO INCREASE OVER THE AREA...SO CONTINUE TO THINK THAT SEVERE STORMS
WILL DEVELOP AFTER 21Z WITH HAIL AND GUSTY WINDS BEING THE BIGGEST
THREAT.
STRONG COLD FRONT WILL MOVE ACROSS THE AREA BETWEEN 00Z-06Z. THREE
HOURLY PRESSURE RISES WILL BE SIGNIFICANT...SO WIND GUSTS AROUND 45
KNOTS ARE LIKELY. WILL HOIST A WIND ADVISORY FOR CONDITIONS BEHIND
THE FRONT OVER THE EASTERN HALF. A DUST ADVISORY IS CURRENTLY IN
EFFECT FURTHER WEST. CONFIDENCE IS NOT HIGH THAT LOCALIZED AREAS OF
BLOWING DUST WILL OCCUR AS CROPS ARE BEGINNING TO SPROUT IN PREVIOUS
DRY FIELDS. HOWEVER...AIR QUALITY DUST MODEL INDICATES THE POTENTIAL
BEHIND THE FRONT. FOR THE SAKE OF SIMPLICITY...WILL KEEP THE DUST
ADVISORY GOING. WINDS WILL DECREASE AFTER 06Z AS PRESSURE GRADIENT
RELAXES. MODELS BRING SOME POST FRONTAL PRECIPITATION ACROSS THE
AREA. THE AIR MASS WILL DRY QUICKLY AFTER FRONTAL PASSAGE...SO
LOWERED POPS MOST LOCATIONS AFTER 06Z.
WEAK 500 MB RIDGE AND SUBSIDENCE DEVELOP THURSDAY...SO EXPECT DRY
CONDITIONS. COLD AIR ADVECTION WILL DROP TEMPERATURES 10-15 DEGREES
FROM TODAY.
.LONG TERM...(THURSDAY NIGHT THROUGH WEDNESDAY)
ISSUED AT 206 PM MDT WED APR 23 2014
A RIDGE WILL BE OVER THE ROCKIES THURSDAY NIGHT AND THEN MOVE INTO
THE PLAINS FRIDAY. UPPER FLOW WILL BECOME SOUTHWEST SATURDAY AHEAD
OF A TROUGH IN THE 4-CORNERS REGION. SURFACE HIGH PRESSURE WILL
CONTINUE OVER THE PLAINS THURSDAY NIGHT. HIGH PRESSURE WILL DRIFT
SOUTHEAST AS AN AREA OF LOW PRESSURE DEVELOPS OVER COLORADO AND
WYOMING. THIS AREA OF LOW PRESSURE WILL REMAIN OVER COLORADO AND
WYOMING THROUGH SATURDAY.
SUBSIDENCE AND LACK OF SUFFICIENT MOISTURE WILL KEEP POPS NIL
THROUGH SATURDAY. SOME DYNAMICS MOVE INTO THE FA SATURDAY BUT ONCE
AGAIN MOISTURE IS SIGNIFICANTLY LACKING SO WILL KEEP CONDITIONS
DRY.
RELATIVE HUMIDITY VALUES WILL FALL TO AT OR BELOW 15 PERCENT IN THE
SOUTHWEST PORTION OF THE FA SATURDAY AFTERNOON. IN ADDITION, WIND
SPEEDS WILL APPROACH CRITICAL SPEEDS AS WELL. THIS WILL NEED TO BE
MONITORED FOR A POSSIBLE HIGHLIGHT AS THE TIME GETS CLOSER.
MIN TEMPERATURES THURSDAY NIGHT WILL RANGE FROM THE UPPER 30S TO THE
LOWER 40S. MIN TEMPERATURES FRIDAY NIGHT WILL BE IN THE LOWER TO
MID 40S WITH NEAR 50 IN THE EASTERN FA. MAX TEMPERATURES FRIDAY AND
SATURDAY WILL RISE TO THE UPPER 70S TO 80.
IN THE EXTENDED...(SATURDAY NIGHT THROUGH WEDNESDAY)...
AN UPPER LOW WILL MOVE INTO THE ROCKIES SATURDAY NIGHT AND FURTHER
EAST INTO THE PLAINS SUNDAY AND MONDAY. BY TUESDAY, THE LOW WILL
MOVE EAST OF THE MISSOURI RIVER VALLEY WITH NORTHERLY FLOW EAST OF
THE ROCKIES CONTINUING THROUGH WEDNESDAY. SURFACE LOW PRESSURE WILL
MOVE INTO NORTHEAST COLORADO SATURDAY NIGHT AND THEN FURTHER EAST
INTO WESTERN NEBRASKA/WESTERN KANSAS SUNDAY. THE LOW WILL MOVE INTO
SOUTHEAST NEBRASKA/NORTHEAST KANSAS MONDAY. SURFACE HIGH PRESSURE
WILL MOVE EAST OF THE ROCKIES ON TUESDAY AS THE LOW MOVES EAST OF
KANSAS. HIGH PRESSURE WILL CONTINUE OVER THE CENTRAL PLAINS THROUGH
WEDNESDAY.
PLAN TO CONTINUE CHANCE AND SLIGHT CHANCE POPS FOR THUNDERSTORMS
SATURDAY NIGHT THROUGH SUNDAY EVENING AS DYNAMICS FROM THE UPPER LOW
MOVE INTO THE FA. LATER SUNDAY EVENING AS THE ATMOSPHERE STABILIZES,
SHOWERS WILL DOMINATE WITH SNOW MIXING IN ACROSS WESTERN PORTIONS OF
THE FA AS TEMPERATURES DROP INTO THE 30S. RAIN SHOWERS WILL CONTINUE
MONDAY WITH ANOTHER ROUND OF SNOW MIXING IN LATE MONDAY NIGHT.
SHOWERS WILL END BY 00Z WEDNESDAY AS THE UPPER LOW MOVES TO THE
EAST. SUBSIDENCE WILL MOVE INTO THE FA TUESDAY NIGHT AND WEDNESDAY
WITH RESULTING NIL POPS. WIND WILL BE A FORECAST CONCERN AS THIS
EVENT DRAWS CLOSER IN TIME. WIND SPEEDS WILL BE AT LEAST IN THE
WIND ADVISORY CATEGORY MONDAY AND TUESDAY.
MAX TEMPERATURES WILL RISE INTO THE 60S SUNDAY WITH MID 50S EXPECTED
MONDAY THROUGH WEDNESDAY. MIN TEMPERATURES SATURDAY NIGHT WILL BE
IN THE MID AND UPPER 40S. MIN TEMPERATURES SUNDAY THROUGH TUESDAY
NIGHTS WILL VARY FROM THE MID AND UPPER 30S TO AROUND 40.
&&
.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z THURSDAY EVENING)
ISSUED AT 606 PM MDT WED APR 23 2014
VFR CONDITIONS FORECAST FOR THE 0Z TAFS. LATEST RADAR IMAGERY
SHOWS A LINE OF STORMS DEVELOPING ALONG A BOUNDARY OVER THE
EASTERN PART OF THE AREA WITH SHOWERS AND THUNDERSTORMS DEVELOPING
OVER NORTHEAST COLORADO. THERE ALSO APPEARS TO BE A COLD FRONT
MOVING INTO NORTHWEST KANSAS WITH WINDS SHIFTING TO THE NORTH
BEHIND IT. ANTICIPATE THE WINDS TO STRENGTHEN BEHIND THE FRONT
THEN GRADUALLY DECLINE. DUE TO THE DRY SOIL CONDITIONS ANTICIPATE
BLOWING DUST TO DEVELOP AT KGLD BEHIND THE FRONT.
THERE WILL BE A NARROW WINDOW FOR STORMS TO DEVELOP FOR KGLD BUT
WILL ONLY INCLUDE A VCTS MENTION AT THIS TIME DUE TO LOW
CONFIDENCE THERE WILL BE ANY STORMS NEAR THE SITE.
MEANWHILE STORMS ALONG THE SURFACE BOUNDARY SOUTH OF KMCK WILL
BUILD NORTHWARD TO KMCK. THERE COULD BE SOME GUSTY WINDS WITH ANY
STORMS THAT MOVE OVER THE SITE. WINDS WILL ALSO STRENGTHEN BEHIND
THE SOUTHWARD MOVING FRONT BUT WILL GRADUALLY DECLINE DURING THE
OVERNIGHT HOURS. STORMS SHOULD MOVE EAST OF KMCK BY THE OVERNIGHT
HOURS.
&&
.GLD WATCHES/WARNINGS/ADVISORIES...
KS...BLOWING DUST ADVISORY UNTIL MIDNIGHT MDT /1 AM CDT/ TONIGHT FOR
KSZ001-002-013-014-027-028-041-042.
WIND ADVISORY UNTIL 1 AM CDT THURSDAY FOR KSZ003-004-015-016-029.
CO...BLOWING DUST ADVISORY UNTIL MIDNIGHT MDT TONIGHT FOR COZ090>092.
NE...BLOWING DUST ADVISORY UNTIL MIDNIGHT MDT /1 AM CDT/ TONIGHT FOR
NEZ079-080.
WIND ADVISORY UNTIL 1 AM CDT THURSDAY FOR NEZ081.
&&
UPDATE...JTL
SHORT TERM...MENTZER
LONG TERM...FS
AVIATION...JTLHazardous weather outlook, Apr 23, 2:46 PM CDT, 4 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GOODLAND KS 146 PM MDT WED APR 23 2014 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-241215- YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON- SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA- DUNDY-HITCHCOCK-RED WILLOW- 146 PM MDT WED APR 23 2014 /246 PM CDT WED APR 23 2014/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST NEBRASKA...NORTHWEST KANSAS AND EAST CENTRAL COLORADO. .DAY ONE...THIS AFTERNOON AND TONIGHT SEVERE THUNDERSTORMS WILL DEVELOP THIS AFTERNOON...MAINLY EAST OF HIGHWAY 83. VERY LARGE HAIL AND WIND GUSTS AROUND 45 TO 50 MPH WILL BE THE MAIN THREATS. STORMS ARE EXPECTED TO DEVELOP AFTER 3 PM CDT AND CONTINUE THROUGH 10 PM CDT. A BLOWING DUST ADVISORY IS IN EFFECT FROM 5 PM MDT THROUGH MIDNIGHT MDT FOR AREAS WEST OF HIGHWAY 83. A STRONG COLD FRONT WILL MOVE INTO THE NORTHWEST PORTION OF THE AREA LATE THIS AFTERNOON...THEN QUICKLY MOVE SOUTHEAST ACROSS THE REMAINDER OF THE AREA THIS EVENING. WIND GUSTS AROUND 50 MPH ARE EXPECTED AND A FEW GUSTS COULD BE HIGHER. BLOWING DUST IS EXPECTED IMMEDIATELY ALONG AND BEHIND THE FRONT CREATING SHARPLY REDUCED VISIBILITIES. A RED FLAG WARNING IS IN EFFECT THIS AFTERNOON FOR EAST CENTRAL COLORADO AND THE FAR WESTERN TIER OF KANSAS COUNTIES. THE COMBINATION OF LOW RELATIVE HUMIDITY AND WIND GUSTS AROUND 30 MPH WILL CREATE CRITICAL FIRE WEATHER CONDITIONS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY CRITICAL FIRE WEATHER CONDITIONS ARE POSSIBLE SATURDAY FOR CHEYENNE COUNTY COLORADO AND GREELEY COUNTY KANSAS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED.
In the hours before
Special weather statement, Apr 23, 7:21 PM CDT, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
621 PM MDT WED APR 23 2014
KSZ004-240100-
NORTON-
721 PM CDT WED APR 23 2014
...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR NORTON COUNTY IN NORTHWEST KANSAS...
AT 719 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 12 MILES NORTHWEST
OF NORTON TO REAGER TO NEW ALMELO...MOVING NORTHEAST AT 20 MPH.
WINDS TO 50 MPH AND DIME SIZE HAIL ARE EXPECTED WITH THESE STORMS.
&&
LAT...LON 3957 9973 3957 10018 3962 10018 3981 10010
4001 10005 4001 9963 3992 9962
TIME...MOT...LOC 0021Z 235DEG 18KT 4000 9997 3982 10003
3965 10009
ROBINSON/BRBSpecial weather statement, Apr 23, 7:23 PM CDT, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
723 PM CDT WED APR 23 2014
KSZ015-240045-
SHERIDAN-
723 PM CDT WED APR 23 2014
...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR SHERIDAN COUNTY IN NORTHWEST KANSAS...
AT 719 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR HOXIE...MOVING NORTHEAST AT 45 MPH.
PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH
THIS STORM.
BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE.
&&
LAT...LON 3920 10044 3933 10060 3957 10031 3957 10025
3949 10016 3940 10016
TIME...MOT...LOC 0023Z 224DEG 41KT 3933 10044
HUSTEDLocal storm report, Apr 23, 7:31 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
631 PM MDT WED APR 23 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0630 PM HAIL 4 E HOXIE 39.36N 100.36W
04/23/2014 E0.50 INCH SHERIDAN KS TRAINED SPOTTER
HALF INCH HAILSTONES WITH SMALLER STONES MIXED IN WITH
IT.
&&
ALWLocal storm report, Apr 23, 7:32 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
632 PM MDT WED APR 23 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0629 PM HAIL E HOXIE 39.36N 100.44W
04/23/2014 E0.75 INCH SHERIDAN KS TRAINED SPOTTER
DIME TO PENNY SIZE HAIL
&&
DRLocal storm report, Apr 23, 7:33 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE GOODLAND KS
633 PM MDT WED APR 23 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0629 PM HAIL 1 E HOXIE 39.36N 100.42W
04/23/2014 E0.75 INCH SHERIDAN KS TRAINED SPOTTER
DIME TO PENNY SIZE HAIL
&&
DRLocal storm report, Apr 23, 7:36 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
636 PM MDT WED APR 23 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0631 PM HAIL MORLAND 39.35N 100.07W
04/23/2014 E1.00 INCH GRAHAM KS TRAINED SPOTTER
LARGEST HAIL WAS QUARTER SIZE MOST HAIL WAS SMALLER
&&
DRThe office that day
Everything else NWS Goodland, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 23, 7:21 PM CDT | Special Weather Statement | GLD | Trego | 24 min |
| Apr 23, 7:23 PM CDT | Special Weather Statement | GLD | Sheridan | 22 min |
| Apr 23, 8:00 PM CDT | Special Weather Statement | GLD | Sheridan | 30 min |
| Apr 23, 8:16 PM CDT | Special Weather Statement | GLD | Sheridan | 14 min |
| Apr 23, 8:28 PM CDT | Special Weather Statement | GLD | Sheridan | 32 min |
| Apr 23, 8:58 PM CDT | Special Weather Statement | GLD | Sheridan | 32 min |
| Apr 23, 9:22 PM CDT | Flash Flood Warning | GLD | Decatur, Graham, Norton, Sheridan, Thomas | 4 hr |
| Apr 23, 9:27 PM CDT | Special Weather Statement | GLD | Norton | 33 min |
| Apr 23, 10:47 PM CDT | Special Weather Statement | GLD | Gove | 13 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.